How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. R. Bora Your Own Question
Dr. R. Bora
Dr. R. Bora, Doctor
Category: Health
Satisfied Customers: 5233
Experience:  14 years experience in the emergency room.
11246089
Type Your Health Question Here...
Dr. R. Bora is online now
A new question is answered every 9 seconds

Started Prednisone 6 days ago. Yesturday, my hands started

This answer was rated:

Started Prednisone 6 days ago. Yesturday, my hands started itching like crazy!
Assuming that this is a side effect from the prednisone, will it go away when I stop taking it?

Dr. R. Bora :

Hello and welcome, I am happy to help you today.

Dr. R. Bora :

Why have you been prescribed prednisone and at what dose?

Customer:

Suspected of having Crohns after having a CT scan Last Thursday Evening. (went in with severe abdominal cramps)

Dr. R. Bora :

Alright. The itching may be due to an allergic response to prednisone and should go away when you stop taking it....

Dr. R. Bora :

Till then, you can take benadryl orally to reduce the allergic reaction...

Customer:

Narrowed and inflamed Ileum found. (also found 4.5 years ago after becoming very anemic) Dosage prescribed was 40 mg once daily, but I called and asked if I could take 30 instead after a few days.

Dr. R. Bora :

Yeah..so gradually your doctor will taper off the prednisone and and the itching should disappear but you can start taking benadryl now available OTC.

Dr. R. Bora :

I hope my answer has helped you.




Please do not rate my answer if your question is not yet fully answered.You can simply ask further by using REPLY button and I will get back to you.


Please remember to rate me excellent service (or 4 or 3 positive rating)to give credit for my answer and time.We only receive credit for answering your question with a positive rating.Bonuses are warmly appreciated.

Dr. R. Bora and 3 other Health Specialists are ready to help you